Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 20, 2019, 1:03 AM EDT for Morris County, Warren County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 1:03 AM EDT (05:03 UTC)
- Expired
- May 20, 2019, 2:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 117 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
801
WWUS81 KPHI 200503
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
103 AM EDT Mon May 20 2019
NJZ001-007-008-200600-
Morris-Sussex-Warren-
103 AM EDT Mon May 20 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORRIS...SOUTHERN SUSSEX
AND CENTRAL WARREN COUNTIES...
At 103 AM EDT, a strong thunderstorm was located over Hope, or 16
miles southwest of Newton, moving northeast at 35 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Newton, Dover, Hopatcong, Kinnelon, Hackettstown, Boonton, Butler,
Wharton, Rockaway, Blairstown, Morris Plains, Mount Arlington,
Franklin, Mountain Lakes, Stanhope, Hamburg, Netcong, Oxford,
Ogdensburg and Hope.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
4102 7443 4103 7442 4100 7432 4090 7429
4091 7433 4086 7433 4078 7500 4085 7506
4087 7505 4091 7508 4094 7511 4124 7443
TIME...MOT...LOC 0503Z 240DEG 31KT 4087 7496
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 20, 12:55 AM EDT, 8 minutes earlier.
Area forecast discussion, May 20, 12:55 AM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1255 AM EDT Mon May 20 2019 .SYNOPSIS... Low pressure will track across the Great Lakes and into Canada tonight and Monday, pulling a cold front across our region Monday afternoon and evening. High pressure then builds in for Tuesday into Wednesday. A warm front arrives in our area late Thursday night and Friday, followed by a cold front during Saturday which may then stall to our south Sunday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Showers and thunderstorms have moved across the northwestern portions of the CWA this past afternoon and evening. The Severe Thunderstorm Watch has since expired and the severe threat is coming to a close. A few thunderstorms are lingering in the Lehigh Valley and into North Jersey, but these storms should continue to wane and are not expected to be severe. Dangerous lightning is still accompanying these storms, however. Another complex of thunderstorms is moving into Berks and Chester Counties, but these storms will remain sub-severe and continue to weaken over the next several hours. Heavy rain has fallen across portions of the Lehigh Valley and into the Poconos, thus several Flash Flood Warnings remain in effect for these areas. Turn around, don't drown! After the showers and thunderstorms lift to the northeast of our region, we are anticipating a partly cloudy sky for late tonight. A south wind around 10 to 15 MPH this evening should diminish and become southwest late tonight. Temperatures will remain quite mild with lows in mid to upper 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... A cold front is forecast to approach from the northwest late on Monday. The wind is expected to settle into the west southwest with speeds increasing into the 10 to 20 MPH range with gusts of around 25 MPH. The gusty wind is anticipated to begin mixing somewhat drier air down from aloft. Dew point readings should fall from the middle and upper 60s in the morning to around 60 late in the afternoon at most locations. Regardless of the subtle drop in low level moisture and the drying aloft, there should be enough instability in the afternoon to trigger the development of scattered showers and thunderstorms. Mixed layer CAPE vales are forecast to increase around 600 to 1000 J/kg. Another warm day is expected with highs mostly in the 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Summary...Cooler with much lower humidity Tuesday into Wednesday, then some warming. Some convective chances at times, however no significant storm systems are anticipated. Synoptic Overview...An upper-level trough in eastern Canada into the Great Lakes swings across the Northeast Monday night, and even strengthens some across the Northeast Tuesday before shifting east. Another strong upper-level trough lifts across the Plains Tuesday and Wednesday resulting in a building ridge nearing the East. The ridge builds more Thursday into Friday, although short wave energy topping it will keep more of a northwesterly flow aloft regime across the Northeast. At the surface, a cold front shifts offshore Monday evening with lowering dew points and cooler air. The pattern looks to generally repeat from Thursday onward as a warm front arrives followed by a cold front during Saturday. For Monday night...An upper-level trough will slide across the Northeast with the center of it into adjacent Canada. A cold front is forecast to shift offshore early in the evening, ending any showers and thunderstorms. A few thunderstorms could be on the strong side early with gusty winds. Much drier and also cooler air will start to advect into the area under a northwesterly breeze. For Tuesday and Wednesday...As a robust trough exits the Northeast late Tuesday, ridging builds from the Great Lakes region southward ahead of a strong upper-level trough moving into the Central Plains. This will allow surface high pressure to build into our area from the northwest, with a cooler and much drier airmass in place. There will be a breeze on Tuesday from the northwest given mixing within some cold air advection. As the ridge builds eastward more Wednesday, the surface high will shift eastward as well and tend to move offshore Wednesday night. A warm front advancing northeastward from the Ohio Valley will start to approach our area late Wednesday night. As a result, the dew points should start to creep up some Wednesday night however it is not expected to be all that humid. For Thursday and Friday...A strong ridge centered across the Southeastern U.S. will flex north and eastward some during this time frame. The axis of this ridge may end up remaining to our west, keeping our region more into a northwesterly flow regime aloft. As a result, a warm front sitting to our southwest may take its time advancing north of our entire area until late Friday. In addition, a strong short wave diving southeastward may produce weak surface low pressure near our area later Thursday night and Friday morning before moving offshore. It is possible this feature could be convectively enhanced, and the convective risk may be higher during this time frame. Given uncertainty on the evolution of this, kept PoPs on the lower side. Otherwise, dew points will gradually be on the rise with it turning more humid especially during Friday. For Saturday and Sunday...As an upper-level trough rounds the northern side of the large ridge, surface low pressure tracks across Canada however its cold front is forecast to move across our area later Saturday. The tail end of this front may be weaker as it encounters the northern side of the ridge, however building warmth and humidity along with a belt of stronger flow may result in some stronger convection with the front. The front may then stall to our south Sunday given the strong ridge across the southern states. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Into tonight...Mainly VFR at KRDG and KABE with one exception. A few lingering showers and thunderstorms at these sites, thus temporary MVFR and IFR conditions are possible. Mainly VFR at KPHL, KILG, KMIV, KPNE and KTTN with only a chance of a shower or thunderstorm in the 02Z to 06Z time frame. Low clouds off the ocean into this evening at and around KACY, then mainly VFR overnight. South wind 10 to 15 knots this evening, decreasing to 5 to 10 knots then becoming southwest overnight. Low level wind shear is anticipated at KPHL, KILG, KPNE, KTTN, KACY and KMIV between about 02Z and 08Z due to a southwesterly low level jet around 40 knots. Monday...Mainly VFR. A chance of a shower or thunderstorm in the afternoon. West southwest wind 10 to 15 knots with gusts around 25 knots. Outlook... Monday night...A few showers and thunderstorms during the early evening may result in local but brief MVFR/IFR conditions, otherwise VFR. West winds 10-15 knots, becoming northwest. Tuesday and Wednesday...VFR. Northwest winds 10-15 knots with gusts to 20 knots, diminishing some Tuesday night, then becoming light and variable during Wednesday. Thursday and Friday...Mostly VFR, however some showers and thunderstorms are possible especially later Thursday into Friday. Light and variable winds becoming west-southwest 5-10 knots Thursday, then becoming northwest later Thursday night into Friday. && .MARINE... A south to southwest flow will continue over the coastal waters of New Jersey and Delaware for tonight and Monday. With the warm air riding over the cold water, winds are not forecast to mix efficiently to the water's surface. It appears as though gusts will not get much higher than 20 knots. As a result, we have cancelled the Small Craft Advisory. Wave heights on our ocean waters are expected to be 2 to 4 feet and waves on Delaware Bay should be 2 feet or less. The warm humid air may also result in the development of some fog on the waters. However, the timing and extent are a low confidence forecast. We will continue to monitor for any fog development. Outlook... Monday night...The conditions are expected to be below Small Craft Advisory criteria, with winds shifting from southwest to northwest following the passage of a cold front. Tuesday...Northwest winds gusting to around 20 knots, however the conditions are expected to be below Small Craft Advisory criteria. Wednesday through Friday...The conditions are anticipated to be below Small Craft Advisory criteria. Rip Currents... The southerly flow will continue to result in a moderate risk for the development of dangerous rip currents along the New Jersey coast into tonight. There is a low risk at the Delaware Beaches. With a similar weather pattern expected for Monday, the same risk categories are anticipated. && .EQUIPMENT... The KDIX radar has returned to service, however problems may still be encountered as all of the issues have not been completely remedied. Further outages are possible until further testing has been completed. In case of an outage, surrounding radars include KDOX, KOKX, KLWX, KCCX, KBGM and TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Davis/Iovino Short Term...Davis/Iovino Long Term...Gorse Aviation...Davis/Gorse/Iovino Marine...Davis/Gorse/Iovino Equipment...Staff
Hazardous weather outlook, May 19, 11:00 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1100 PM EDT Sun May 19 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-210300- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1100 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms with gusty winds and locally heavy rains are possible, .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-024>026-210300- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 1100 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-210300- Delaware Beaches- 1100 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-210300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1100 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 19, 10:54 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG POCONO TWP 41.04N 75.30W
05/19/2019 MONROE PA 911 CALL CENTER
TREE DOWN ON TRAILER WITH OCCUPANTS IN
POCONO TWP. NO KNOWN INJURIES AT THIS TIME.
STADDEN RD ALSO CLOSED WITH TREE DOWN.
&&Local storm report, May 19, 10:57 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG POHATCONG TWP 40.65N 75.14W
05/19/2019 WARREN NJ 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN
ACROSS THE TOWNSHIP.
&&
STAARMANNLocal storm report, May 19, 11:01 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 1 N HEIDELBERG TWP 40.38N 76.17W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
N HEIDELBERG TWP. MULTIPLE TREES AND POWER
POLES DOWN. TIME ESTIMATED FROM RADAR.
CORRECTED TIME.
&&
STAARMANNLocal storm report, May 19, 11:39 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL BRODHEADSVILLE 40.93N 75.39W
05/19/2019 E1.00 INCH MONROE PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
STAARMANNLocal storm report, May 20, 12:58 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 AM EDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG JIM THORPE 40.88N 75.73W
05/19/2019 CARBON PA 911 CALL CENTER
TREE DOWN IN JIM THORPE TWP.
0648 PM TSTM WND DMG TOWAMENSING TWP 40.88N 75.58W
05/19/2019 CARBON PA PUBLIC
TREE DOWN IN TOWAMENSING TWP.
0655 PM TSTM WND DMG KIDDER TWP 41.07N 75.72W
05/19/2019 CARBON PA 911 CALL CENTER
TREE DOWN IN KIDDER TWP.
0715 PM TSTM WND DMG POCONO TWP 41.04N 75.30W
05/19/2019 MONROE PA 911 CALL CENTER
TREE DOWN ON TRAILER WITH OCCUPANTS IN
POCONO TWP. NO KNOWN INJURIES AT THIS TIME.
STADDEN RD ALSO CLOSED WITH TREE DOWN.
0800 PM TSTM WND DMG 1 NNE SANDYSTON TWP 41.23N 74.82W
05/19/2019 SUSSEX NJ 911 CALL CENTER
TREE DOWN ON LAYTON-HAINESVILLE ROAD IN
SANDYSTON TWP. TIME ESTIMATED FROM RADAR.
0805 PM TSTM WND DMG 3 W BRANCHVILLE 41.15N 74.81W
05/19/2019 SUSSEX NJ 911 CALL CENTER
TREE DOWN ON E SHORE ROAD NEAR LAKE OWASSA.
TIME ESTIMATED FROM RADAR.
0810 PM TSTM WND DMG 1 N HEIDELBERG TWP 40.38N 76.17W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
N HEIDELBERG TWP. MULTIPLE TREES AND POWER
POLES DOWN. TIME ESTIMATED FROM RADAR.
CORRECTED TIME.
0813 PM TSTM WND DMG 2 ENE SOUTH HEIDELBERG 40.30N 76.04W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON A RESIDENCE ON MILLER ROAD.
0820 PM TSTM WND DMG BERN TWP 40.39N 76.00W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE AND OTHER DEBRIS DOWN ON ROUTE 222 AT
TULPEHOCKEN BRIDGE. TIME ESTIMATED FROM
RADAR.
0826 PM HAIL WYOMISSING 40.33N 75.96W
05/19/2019 E1.00 INCH BERKS PA PUBLIC
DIME TO QUARTER SIZE HAIL IN THE WYOMISSING
AREA.
0831 PM TSTM WND DMG 1 N EXETER TWP 40.33N 75.84W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
LARGE TREE DOWN ACROSS OLEY TURNPIKE ROAD
BETWEEN WOODS LANE AND RITTERS LANE. ROAD IS
COMPLETELY BLOCKED AND LOVE POWER LINES ARE
DOWN.
0844 PM FLOOD LAURELDALE 40.39N 75.92W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
NORTH 5TH STREET HIGHWAY CLOSED AT THE ARBYS
DUE TO FLOOD WATERS.
0851 PM TSTM WND GST LAURELDALE 40.39N 75.92W
05/19/2019 E60 MPH BERKS PA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 60 TO 65 MPH WIND
GUSTS WITH VERY HEAVY RAINFALL AND NO HAIL.
0857 PM HAIL SINKING SPRING 40.33N 76.02W
05/19/2019 E1.00 INCH BERKS PA PUBLIC
QUARTER SIZE HAIL AND ESTIMATED 30-40 MPH
WIND GUSTS REPORTED IN SINKING SPRING. TIME
ESTIMATED FROM RADAR.
0901 PM TSTM WND DMG 1 WNW TEMPLE 40.41N 75.94W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN IN BERN TWP NEAR ROUTE 61 AND
CROSS KEYS ROAD. TIME ESTIMATED FROM RADAR.
0910 PM LIGHTNING 1 ENE WERNERSVILLE 40.33N 76.07W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
LIGHTNING STRIKE TO A RESIDENCE ON N PENN
DRIVE.
0914 PM TSTM WND DMG 1 SSE BECHTELSVILLE 40.36N 75.62W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON TOWNSHIP LINE ROAD 1 MILE FROM
ROUTE 100. TIME ESTIMATED FROM RADAR.
0915 PM FLOOD WYOMISSING 40.34N 75.96W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
WATER RESCUE UNDER THE RAILROAD BRIDGE AT
STATE HILL ROAD.
0915 PM TSTM WND DMG 1 WNW WASHINGTON TWP 40.40N 75.61W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON WIRES ON FORGE DALE ROAD. TIME
ESTIMATED FROM RADAR.
0917 PM TSTM WND DMG BOYERTOWN 40.33N 75.64W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
TREE AND POWER LINES DOWN ON E PHILADELPHIA
AVENUE. TIME ESTIMATED FROM RADAR.
0946 PM TSTM WND DMG POHATCONG TWP 40.65N 75.14W
05/19/2019 WARREN NJ 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN
ACROSS THE TOWNSHIP.
0947 PM FLOOD 1 SSW LAURELDALE 40.37N 75.93W
05/19/2019 BERKS PA FIRE DEPT/RESCUE
ROUTE 12 BETWEEN ROUTE 61 AND N 5TH STREET
HIGHWAY CLOSED DUE TO FLOODING.
1136 PM HAIL BRODHEADSVILLE 40.93N 75.39W
05/19/2019 E1.00 INCH MONROE PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
STAARMANNSpecial weather statement, May 20, 1:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
103 AM EDT Mon May 20 2019
NJZ001-007-008-200600-
Morris-Sussex-Warren-
103 AM EDT Mon May 20 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORRIS...SOUTHERN SUSSEX
AND CENTRAL WARREN COUNTIES...
At 103 AM EDT, a strong thunderstorm was located over Hope, or 16
miles southwest of Newton, moving northeast at 35 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Newton, Dover, Hopatcong, Kinnelon, Hackettstown, Boonton, Butler,
Wharton, Rockaway, Blairstown, Morris Plains, Mount Arlington,
Franklin, Mountain Lakes, Stanhope, Hamburg, Netcong, Oxford,
Ogdensburg and Hope.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
4102 7443 4103 7442 4100 7432 4090 7429
4091 7433 4086 7433 4078 7500 4085 7506
4087 7505 4091 7508 4094 7511 4124 7443
TIME...MOT...LOC 0503Z 240DEG 31KT 4087 7496
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Morris, Somerset, Warren | 44 min |
| May 19, 10:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more | 48 min |
| May 19, 10:34 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 3 hr |
| May 19, 11:41 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 53 min |
| May 19, 8:14 PM EDT | Special Weather Statement | PHI | Lehigh | 46 min |
| May 19, 8:35 PM EDT | Tornado Warning | PHI | Berks | 25 min |
| May 19, 8:37 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Montgomery | 38 min |
| May 19, 8:43 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| May 19, 9:09 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 51 min |
| May 19, 9:29 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 4 hr |
| May 19, 10:48 PM EDT | Flash Flood Warning | PHI | Berks | 117 min |
| May 19, 11:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 60 min |
| May 19, 11:15 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 3 hr |
| May 19, 11:54 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 39 min |
| May 20, 12:57 AM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| May 20, 1:21 AM EDT | Areal Flood Advisory | PHI | Berks, Montgomery | 3 hr |
| May 20, 5:57 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 20 min |
| May 20, 6:50 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.